MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC REDUCTION DRIVE UNIT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

DEPUY SYNTHES PRODUCTS LLC REDUCTION DRIVE UNIT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Catalog Number 511.785
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This device was returned for service; however, did not meet manufacturing specifications during pre-repair assessment.During repair, it was determined that the reported condition was confirmed.The assignable root cause was determined to be due to improper maintenance.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Event or Problem Description
It was reported from (b)(6) that during service and evaluation, it was determined that the reduction drive device coupling supply did not function and the adapter fell off.It was further determined that the device failed pretest for general condition.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.The date of event was unknown but was known to have occurred in 2019.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.It was initially reported that during evaluation, it was observed that the machine adapter fell off, after further evaluation, it was determined that the machine recording had fallen.If additional information should become available, a supplemental medwatch report will be sent accordingly.

Brand Name
REDUCTION DRIVE UNIT
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8640049
Report Number8030965-2019-64466
Device Sequence Number2298822
Product Code HWE
UDI-Device Identifier07611819082694
UDI-Public7611819082694
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K971544
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number511.785
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2019
Initial Date Received by Manufacturer 04/30/2019
Supplement Date Received by Manufacturer05/28/2019
Initial Report FDA Received Date05/24/2019
Supplement Report FDA Received Date06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1